Hi I Was wondering if anyone has stopped taking 75 mg of Effexor and went right on Prozac 20 mg I thought I heard that that would help the withdrawal?
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
I have but 10 mg Prozac and it was a miracle. All the Effexor he’ll was gone immediately. It’s a widely used process as the half life of prozac is 5 days where Effexor is hours. It is so much gentler and easier and going off Prozac especially using it as a bridge is nothing especially to the Effexor withdrawals.
Jump to this post
Hi Stacey, can you tell me the process please? I am desperate to get off Effexor after several unsuccessful attempts which included counting the beads. I am currently taking 75mg ER capsules. I would be so grateful for your advice.
Kind regards, Anita
I would help but I’m not trying to remember the sign in. It didn’t used to be like that
Get Outlook for iOS
Sign in for what Stacey?
I've tapered down from 150 mg Effexor daily to 37.5. The last taper caused awful withdrawal syndrome so I'm back up to 75 mg daily. I now think that using Prozac as a bridging med will help. Any advice on tapering off Prozac would be great. Thanks.
Hi, may I ask how things went with Prozac for you?
Did you go down by 10%? I decreased by 12.5mg which was probably fine until I hit 50mg or 37.5mg. At that point I wish I had know about hyperbolic taper. I'm a mess now 3 months off Effexor. Tried tiny reinstate with 2mg for 7 days, now 4mg last two nights, but not feeling better. (Btw, this tiny amount was advised on survivingantideprassants.org)
I'm going to get 10mg Prozac tabs and break in half to take 5mg a day. I've seen the 5-HTT occupancy graph and it should be more than sufficient. I just don't know if I should keep taking the 2mg of Effexor I restarted or just drop it and hope only Prozac helps.
Hi there, I’m just wondering how you do this as I’m being told to wean off but having hell, psychs just say cut fast, deal with withdrawals but the Prozac bridge seems best, I just do not know how to do it, ptsd. I can’t handle the Effexor it did nothing for me, just bad side effects trying to come off. Thanks so much. You can private message me if you like too, thanks again. I have a doc willing to prescribe but doesn’t know how exactly, liquid Prozac given but no instructions just take 5mg and wean Effexor but no info how, I’m on 112.5 at moment of Effexor xr, bead counting even too hard
What did you end up doing? I'm in severe withdrawal from Effexor, planning to get liquid Prozac and start with 2.5mg (using a very thin syringe). I hope it helps because my anxiety and fear are horrible. I'm so scared.
I have gone Effexor, I did not go to another anti-depressant. I did want to respond to this to make sure you have been told that Effexor can be a difficult medication to get off. I don't know if this changes because you plan to go to another. But there is a lot of information out there about Effexor withdrawal and how to avoid it. The below link is an example of a medical proved site that goes over this information. Patients aren't always given this information and if I'm doing this is unneeded on part, forgive me
The info in that link is super unrealistic. It is MUCH MUCH worse in reality.
Thank you for your input. I am currently in the sloooow withdrawal process from Effexor XR 75. After 3 weeks, I am taking about 72.5 mg by counting beads. I don't know what will happen and my dose gets lower and lower, but I do know that I must get off this drug because of the horrible withdrawal I know I will face at some point. Better now than later. I am trying to control anxiety with therapy, breathing techniques, mindfulness, etc. I do not want to take antidepressants anymore. I've been on them nearly 30 years, with 22 of them on Effexor. Are you doing of without anti ds?
How are you today?
How long had you been off Effexor when you started Prozac? I am 3 months into withdrawal (0mg) and want Prozac asap. I can't deal with the darkness in my head - mega anxiety and fear. Please let me know. I need some hope.
Hi, so I've recently decided to taper Effexor XR. I've been taking it for almost 6 years. Took Pristiq for a few months before that and Lexapro for over 3 years before that. At the moment I am also taking 0.25 mg (0.5 split in half) Rivotril (clonazepam).
Anyways, I am currently taking 37.5mg of Effexor XR. The last time I reduced was in January 2020 (from 75mg). The method I am using to taper is by counting the beads and removing it bit by bit. My Effexor capsule has 180 beads. I removed 10 beads (5.5%) last month and had side effects for after 2 days that lasted for a couple days. They weren't severe, it was mainly feeling low and maybe a bit nauseous.
Then just 5 days ago, I decided to remove 10 more beads, making my total 160. Again I experienced side effects, but they were slightly different this time - bad nausea for 2 days and dizziness. Also, last night I woke up mid sleep with an electrical sensation (seizure??) on the back of my neck. Now this was different to brain zaps as I've already experienced those when I've tried quitting cold turkey in the past (HORRIBLE IDEA). So I'm just curious if anyone's had this type of symptom during their tapering process. I'm feeling so scared right now and am not sure what to do.
Please help and give me any hope! I'll be very grateful
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In